Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this areal flood warning at Oct 5, 2021, 7:57 PM EDT for Citrus County, Hernando County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 7:57 PM EDT (23:57 UTC)
- Expired
- Oct 5, 2021, 10:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Citrus County, FL, Hernando County, FL
The radar
The Tampa radar (KTBW), 124 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 12.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
108
WGUS42 KTBW 052357
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
757 PM EDT Tue Oct 5 2021
FLC017-053-060200-
/O.NEW.KTBW.FA.W.0009.211005T2357Z-211006T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Citrus FL-Hernando FL-
757 PM EDT Tue Oct 5 2021
The National Weather Service in Tampa Bay Ruskin has issued a
* Flood Warning for...
Southern Citrus County in west central Florida...
Northern Hernando County in west central Florida...
* Until 1000 PM EDT.
* At 757 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Homosassa Springs, Homosassa, Sugarmill Woods and Chassahowitzka.
Additional rainfall amounts of 1 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2891 8271 2892 8266 2878 8255 2868 8252
2867 8259 2875 8269
$$
TBWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 5, 7:33 PM EDT, 24 minutes earlier.
Area forecast discussion, Oct 5, 7:33 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 733 PM EDT Tue Oct 5 2021 .DISCUSSION... During the next 24 hours an upper low meanders aloft the lower Mississippi Valley...while sprawling down over the northern Gulf of Mexico...and upper level riding over Cuba and the Bahamas stretches northeast across the Atlantic. At the surface...high pressure in New England reaches down the eastern seaboard to FL...a stalled front in the central Gulf coastal states extends south...and a weak trough was over and just north of the Bahamas. The features noted above will keep abundant moisture in place with model PWAT values running from around 2 inches in the north to 1.6 to 1.8 inches in the south. This is more than adequate to support a chance of showers and a slight chance of storms. Steering flow will be southerly to southwesterly with an easterly surface flow...but shifting to westerly in the afternoon. The greatest shower/storm coverage will be in the afternoon...with the maximum heating of the day and some lift from the sea breeze. Both the surface/sea breeze flow and steering flow stay light with overall movement a slow drift to the east or northeast. We still have some afternoon showers and a few storms strung out along the coast but these will be winding down during the next hour or 2...will then clean-up the near term weather and POPs. Dry conditions over night then convection begins again later Wed morning. && .AVIATION... 06/00Z-06/24Z. SCT CU/SC under SCT-BKN mid and high clouds as winds diminish and veer to easterly over night. Winds become SE and increase some in the morning then go to SW in the afternoon...AOB 07KT. Have held TAFs at VFR with just VCSH AFT 19Z. But can not rule out an ISOLD SHRA/TSRA with brief MVFR/LCL IFR toward the end of the period. && .MARINE... Winds/seas no more than 10 knots/2 feet for the next few day...mainly east or southeast but shifting to onshore near the coast in the afternoons. Isolated to scattered showers and storms will produce locally higher winds and seas. && .Preliminary Point Temps/PoPs... TPA 75 91 77 92 / 10 30 20 40 FMY 74 92 76 92 / 40 40 20 60 GIF 73 91 75 92 / 30 40 10 60 SRQ 73 90 76 90 / 0 30 20 40 BKV 72 90 71 91 / 20 40 10 40 SPG 77 89 78 89 / 0 30 20 40 && Sea Breeze Thunderstorm Regime For Tomorrow: 6 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE...09/Rude UPPER AIR...97/Flannery DECISION SUPPORT...97/Flannery
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.